Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 3:57 PM CDT for Butler County, Grayson County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 3:57 PM CDT (20:57 UTC)
- Expired
- Apr 20, 2000, 4:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Butler County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:15 PM CDT | Thunderstorm Wind 50 E | Morgantown, KY | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:15 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 202058 SVRSDF KYC031-085-202130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 357 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 430 PM CDT * AT 354 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES WEST OF WELCHS CREEK... OR ABOUT 29 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CANEYVILLE...READY AROUND 405 PM CDT SHORT CREEK...SHREWSBURY AROUND 410 PM CDT LEITCHFIELD...MEREDITH...PEONIA AROUND 415 PM CDT CLARKSON...GRAYSON SPRINGS AROUND 420 PM CDT BIG CLIFTY AROUND 425 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:46 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 20, 2:46 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Special weather statement, Apr 20, 12:32 PM CDT, 3 hours 25 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-210200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 132 PM EDT THU APR 20 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS AFTERNOON AND EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE NORTHEAST ACROSS THE LOWER GREAT LAKES REGION TODAY. THERE IS A COLD FRONT EXTENDING SOUTHWARD FROM THE LOW. THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT. THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ASSOCIATED WITH A SQUALL LINE THAT WILL DEVELOP SOUTHWARD AHEAD OF THE ADVANCING COLD FRONT. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THE WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 27 min |
| Apr 20, 4:33 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 27 min |
| Apr 20, 4:53 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 37 min |
| Apr 20, 4:56 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 34 min |
| Apr 20, 5:02 PM CDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 28 min |
| Apr 20, 5:14 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 31 min |
| Apr 20, 5:28 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 32 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Trimble | 30 min |
| Apr 20, 5:34 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 31 min |
| Apr 20, 5:48 PM CDT | Tornado Warning | LMK | Washington | 17 min |
| Apr 20, 5:54 PM CDT | Severe Thunderstorm Warning | LMK | Anderson | 36 min |
| Apr 20, 5:56 PM CDT | Tornado Warning | LMK | Mercer | 29 min |
| Apr 20, 6:09 PM CDT | Severe Thunderstorm Warning | LMK | Woodford | 31 min |
| Apr 20, 6:20 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 35 min |
| Apr 20, 6:30 PM CDT | Tornado Warning | LMK | Fayette | 30 min |
| Apr 20, 6:35 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 25 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 32 min |
| Apr 20, 6:43 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 32 min |
| Apr 20, 6:48 PM CDT | Tornado Warning | LMK | Clinton, Cumberland | 27 min |
| Apr 20, 6:52 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 38 min |
| Apr 20, 6:55 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.